MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS SPECTRA CONCEALABLE PENILE PROSTHESIS; PROSTHESIS PENILE

BOSTON SCIENTIFIC CORPORATION AMS SPECTRA CONCEALABLE PENILE PROSTHESIS; PROSTHESIS PENILE
Model Number 720054-03
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Erosion (1750); Perforation (2001)
Date of Event 01/30/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient's spectra penile prosthesis was extruding on the left side through the urethra, with no evidence of local infection.
 
Additional Manufacturer Narrative
Investigation summary: with all the available information, boston scientific concludes, based on analysis results, product analysis was unable to confirm the reported migration, extrusion and perforation.Device history record review (dhr): review of manufacturing documentation was performed to ensure that all required in-process and final inspections and testing were completed.Review of the manufacturing records found no evidence that the device failed to meet applicable product specifications prior to shipment from boston scientific.Label review: a labeling review was performed and according to the spectra ifu, extrusion and perforation are documented as adverse events.Also, there is no evidence that the device was used or handled improperly.Additionally, the reported events do not contain an allegation against the labeling.Device technical analysis: upon receipt at our post market quality assurance laboratory, this device was thoroughly analyzed.The spectra cylinder was visually inspected, microscope examined and functionally tested; no visual damages were found upon inspection.The cylinder passed the bend test with a force readout of less than 1390 grams.The cylinder therefore performed within specification.Product analysis was unable to confirm the reported events.Investigation conclusion: based on this investigation and all information available, a conclusion code of known inherent risk of device was assigned to this investigation.
 
Event or Problem Description
It was reported that the patient's spectra penile prosthesis was extruding on the left side through the urethra, with no evidence of local infection.The device was explanted.

Brand Name
AMS SPECTRA CONCEALABLE PENILE PROSTHESIS
Common Device Name
PROSTHESIS PENILE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9680642
Report Number2183959-2020-00477
Device Sequence Number2667928
Product Code FAE
UDI-Device Identifier00878953005225
UDI-Public00878953005225
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K090663
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/24/2021
Device Model Number720054-03
Device Catalogue Number720054-03
Device Lot Number0138238002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2021
Initial Date Received by Manufacturer 01/30/2020
Supplement Date Received by Manufacturer08/18/2021
Initial Report FDA Received Date02/07/2020
Supplement Report FDA Received Date08/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age69 YR